Alert archive / Ohio / Small Craft Advisories in 2019
Small Craft Advisory 3, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jan 3, 2019, 3:36 PM EST. It took effect at Jan 3, 2019, 4:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2019, 3:36 PM EST (20:36 UTC)
- In effect from
- Jan 3, 2019, 4:00 PM EST
- Expired
- Jan 4, 2019, 4:18 AM EST
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
926 WHUS71 KCLE 032036 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 336 PM EST Thu Jan 3 2019 LEZ148-149-040445- /O.CAN.KCLE.SC.Y.0002.000000T0000Z-190104T1400Z/ /O.NEW.KCLE.SC.Y.0003.190103T2100Z-190104T1400Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 336 PM EST Thu Jan 3 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 9 AM EST Friday. * WINDS...Southwest 15 to 20 knots with gusts up to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ145>147-032145- /O.CAN.KCLE.SC.Y.0002.000000T0000Z-190103T2100Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 336 PM EST Thu Jan 3 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Southerly winds will gradually decrease with the largest waves occurring over the open waters. $$
2 follow-up statements
779 WHUS71 KCLE 032245 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 545 PM EST Thu Jan 3 2019 LEZ148-149-041045- /O.CON.KCLE.SC.Y.0003.000000T0000Z-190104T1400Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 545 PM EST Thu Jan 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY... * WINDS...Southwest 15 to 20 knots with gusts up to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
922 WHUS71 KCLE 040918 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 418 AM EST Fri Jan 4 2019 LEZ148-149-041030- /O.CAN.KCLE.SC.Y.0003.000000T0000Z-190104T1400Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 418 AM EST Fri Jan 4 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Southwest winds of 15 to 20 knots early this morning will decrease to 5 to 15 knots later today. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 3:08 PM EST, 28 minutes earlier.
Area forecast discussion, Jan 3, 3:08 PM EST, 28 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 308 PM EST Thu Jan 3 2019 .SYNOPSIS... High pressure will build over the region tonight and remain over the forecast area through Friday. A storm system will pass southeast of the forecast area Friday Night into Saturday. && .NEAR TERM /THROUGH FRIDAY NIGHT/... High pressure will build over the forecast area tonight. This system will bring dry air into the region. Clearing will continue to progress this evening from west to east. Most locations will have mostly clear skies a few hours after sunset. High pressure will remain over the forecast area on Friday. High to mid clouds will progress from the south during the afternoon and evening hours. A low pressure system will move just south of the Ohio River Valley Friday night. This system may bring a few showers to the southeast sections of the forecast area Friday night but most locations will remain dry. A few pockets of light freezing drizzle may be possible after 3am from Youngstown to Mansfield as surface temperatures will be near freezing. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... An upper level trough will cross the Central Great Lakes on Saturday. As it does it will drag a cold front across the lake Saturday evening. There could be some snow showers off the lake Saturday night but should produce little more than a dusting across portions of NW PA. High pressure will then control the region on Sunday but it will be nudged eastward quickly Sunday night. The next storm system will be moving toward the Upper Great Lakes Sunday night with a warm front lifting across Ohio. Saturday now looks to be the warmest day of the weekend with highs in the lower to mid 40s. Slightly cooler on Sunday with highs ranging from the middle/upper 30s across NW PA to the mid 40s south. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... A storm system will be moving through the Central Great Lakes on Monday with a cold front crossing the region Monday night. This will be another soaking rain for the area keeping water levels elevated on area creeks and rivers. The colder air arrives during the day on Tuesday. As the coldest air arrives Tuesday night some lake effect snow showers should develop. Some light accumulations look possible across extreme NE OH into NW PA. The lake effect snow showers will likely persist in this region into at least Wednesday evening. Although the latest models are indicating that it may last into Thursday. Monday will be a unseasonably warm day with highs around 50 in Ohio, slightly cooler in the 40s across NW PA. Cooler Tuesday with early highs in the lower to mid 40s. Cooler Wednesday into Thursday with highs ranging from the mid 30s to lower 40s. && .AVIATION /18Z Thursday THROUGH Tuesday/... Clearing is progressing eastward across western Ohio and has reached KTOL and KFDY. This eastward progression will continue through the afternoon and reach northwest PA after sunset. Ceiling heights are holding steady in the 1500-2000 ft range for the most. Clear skies will persist through the night once clearing takes place and a southwest wind of 6-12 knots can be expected. Weak high pressure will persist over the mid-Atlantic states into the early part of the weekend. OUTLOOK...Non-VFR possible Friday night into Saturday and again Sunday night into Monday. && .MARINE... Southwesterly winds are up enough to keep the small craft advisory going from Geneva on the Lake to Ripley through the night. Winds decrease on Friday ahead of low pressure that will move northeastward near the Ohio River Valley. This will end up producing light and variable winds on the lake into early Saturday. The next trough to move through the Central Great Lakes will be on Saturday with an increase in westerly winds. A small craft advisory may be needed Saturday afternoon through Sunday morning. This is when high pressure will take control and produce lighter winds. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until 9 AM EST Friday for LEZ148-149. && SYNOPSIS...Garnet NEAR TERM...Garnet SHORT TERM...Mullen LONG TERM...Mullen AVIATION...LaPlante MARINE...Mullen
Hazardous weather outlook, Jan 3, 4:06 AM EST, 11 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 406 AM EST Thu Jan 3 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-040915- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 406 AM EST Thu Jan 3 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.